How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor
Category: Medical
Satisfied Customers: 2592
Experience:  Emergency Medicine and Family Practice for over 26 years
1304720
Type Your Medical Question Here...
Family Physician is online now
A new question is answered every 9 seconds

Since I last spoke to you, my liver ultrasound and abdominal

Customer Question

Hi. Since I last spoke to you, my liver ultrasound and abdominal ultrasound was normal. My enzymes in Dec. were Alt 94 and AST 51 and cpk was checked at 80. But my liver enzymes are still going up and I also have a script to check them again next week. I am concerned because now I am having muscle twitches and jerks when at rest in my hands, feet, arms and legs. It is annoying. I have read that the elevated enzyme in my liver can be a delayed reaction to the pill which I take daily without miss to avoid a period because I become very anemic. I wrote to you in November, please refer to my last question. Also, I have read people online being on the pill and having these twitches and jerks with their muscles. I find it coincidental that for someone who was very healthy, that after a while on the pill, I am having this happen. Of course I am now worried about a serious disease. Please tell me what to do. I also only had my cpk checked for the first time last month at it was 80, when the low end is 27 roughly, so I wonder if that is going up too, I will know when I check it again. I am due for another PRP treatment on Jan 11, as long as I can go because my dad is now in the hospital. I called my OB and all they said was to stop the pill and see what happens and see a nuero, of which I would if I stop the pill and it does not subside, which could take a few weeks as the hormones leave my body. Also, I am to travel for treatment, so I may bleed profusely and so I can't stop the pill for another 11 days or so until I return. What is your take on this, please help.
Submitted: 9 months ago.
Category: Medical
Customer: replied 9 months ago.
I wanted to add this below. I also get thirsty at night and am starting to suspect this estrogen is causing depleted potassium in me.http://www.livestrong.com/article/145062-drugs-that-cause-electrolyte-imbalance/
Birth Control PillsMedications used to prevent pregnancy and treat conditions related to menstruation in women may cause elevated potassium levels, also called hyperkalemia. Increased potassium levels can also upset the balance of sodium in the body. Bayer Health Care Pharmaceuticals warns that the medications drospirenone and ethinyl estradiol contain a hormone that increases potassium levels too much and causes side effects of diarrhea and weakness. These medications also have a diuretic effect. This effect increases the risk of dehydration, while simultaneously decreasing total body potassium. Severe effects from depleted potassium include difficulties in nerve and muscle control, or cardiac arrest.
Customer: replied 9 months ago.
hello? anyone answering?????????????????????????????????????????
Customer: replied 9 months ago.
Ridiculous. A doctor was answering. I saw his name. Then he disappeared. Here I am 12 hours later, still no answer to a medical question.. I will use this service for what I need over the next few weeks and cancel yet again.. This is slow service.
Expert:  khagihara replied 9 months ago.

How tall are you? How much do you weigh? Any weight change? Does anything make it better or worse? When did it start? Is it consistent? Is it getting worse? Any other symptoms including mental symptoms? Are you aware of anything which might have triggered it? Any medical problems? Any surgeries? Does anyone in your family have similar problems? Any family medical history?

Expert:  khagihara replied 9 months ago.

What tests did you have so far?

Expert:  khagihara replied 9 months ago.

Any medications?

Customer: replied 9 months ago.
How tall are you? How much do you weigh? Any weight change? Does anything make it better or worse? When did it start? Is it consistent? Is it getting worse? Any other symptoms including mental symptoms? Are you aware of anything which might have triggered it? Any medical problems? Any surgeries? Does anyone in your family have similar problems? Any family medical history?
I am 5'6" I weigh 150. No weight change except 2 lbs more over the holidays. Nothing makes it worse. I started with little twitches about two months ago in my toes. I had some jerking happen at rest with my limbs when I would try to sleep, but that isn't as bad, but the twitches are there. As I said above I am on LOLO estrin Fe every day to avoid a period as I become anemic if I bleed. My dr. and online confirms the pill can congest the liver. I have found out that ethinyl estiradiol which is the estrogen that is in my pill and it can cause electrolyte imbalance and that can cause nerve and muscle issues. I find online all over that people complain about muscle twitches with the pill. If my enzymes have been slowly going up, then this could be the next symptom. I already told you above about the pill and in my past questions (I tried to get the same dr. who I talked with before), that I take the pill and also get PRP treatments on my neck. No other family member has this issue. I have been getting PRP for 18 months. No surgeries recently to make this happen.
Customer: replied 9 months ago.
I saw my interntist yesterday, he is ordering my cpk, alt, ast and electrolytes now
Customer: replied 9 months ago.
Hello?????????????????? worse service ever
Customer: replied 9 months ago.
I hate this service. I will using it for the rest of my month and cancelling .......this sucks!!!! No one responds. It is two days now and I can't get this question over with!!!!!!!!!!!!
Expert:  khagihara replied 9 months ago.

Sorry for the delay. There was a medical emergency. Birth control pills could cause liver problem and hyperkalemia, hyponatremia. Hyperkalemia can cause ascending muscle weakness that begins with the legs and progresses to the trunk and arms. Chronic hyponatremia can cause fatigue, nausea, dizziness, gait disturbances, forgetfulness, confusion, lethargy, muscle cramps. Your symptoms are different from the symptoms such as twitches. Your doctor should have checked blood electrolytes. I don't think your symptoms are due to the birth control pills. Your symptoms are due to myoclonus. Clinical neurophysiology studies can be particularly helpful such as Surface electromyography (EMG), Simultaneous electroencephalography-electromyography polygraphy (EEG-EMG polygraphy), Somatosensory evoked potentials (SEPs), Jerk-locked back-averaging of EEG transients and/or SEPs to EMG discharges, Long latency EMG responses to peripheral nerve stimulation (eg, C reflex).